MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the treatment of an unruptured right internal carotid artery aneurysm with saccular morphology, issues were encountered with the axium prime bare 3d coil.The aneurysm had a maximum diameter of 5 millimeters and a neck diameter of 3.7 m illimeters.The procedure involved achieving microcatheter access and using a target 4x15 coil to frame the aneurysm, which detached successfully.However, when attempting to advance the 3mmx4mm axium coil into the aneurysm there were issues.Upon pulling back coil to reposition, the physician experienced a lack of control over the coil, which appeared to be stretched.Efforts to reposition the coil were unsuccessful, and upon pulling back, the coil seemed tangled with the original frame coil.Both coils and the catheter were removed from the aneurysm.The physician then gained access again with a fresh system and completed the aneurysm coiling treatment using coils from another vendor.A continuous flush was administered during the procedure, and the physician repositioned the coil four times.There was no friction or difficulty during testing or delivery.
 
Event or Problem Description
Additional information was received clarifying that there was no issue advancing coil until at the aneurysm.Physician was experiencing friction as he was trying to advance the coil into the aneurysm.It was discussed that previous coil that was detached may have been proximal to detachment zone thus having a tail in the microcatheter that caused friction for the axium coil to advance and possibly getting tangled with the original coil.A continuous saline flush was administered and maintained as indicated in the ifu.A stryker sl-10 microcatheter was used.Pusher wire and catheter were retrieved but do not have lot info for microcatheter as that was tossed in trash.Issues that resulted in the damage that was found include issues with stretched coil and complexity to retrieve safely which in result led to pulling out all coil mass out of aneurysm.Successfully retrieved with no harm to patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: the axium prime implant coil was returned within a non-medtronic microcatheter.An excelsior sl-10 microcatheter was returned with the axium prime coil.The axium prime implant coil was returned without the introducer sheath; therefore, no further testing could be assessed.The pushwire was found to be bent at ~28.2cm and bent at ~82.5cm from the proximal end.The axium prime implant coil was found to be stretched and broken off; however, the detachable element was still intact with the pushwire.No other anomalies were observed.The axium prime implant coil could not be tested due to its damaged condition.The non-medtronic microcatheter was flushed with water and tested with a 0.014¿ mandrel, which was able to exit the distal end without issue (resistance).Based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed and the root cause could not be determined.The non-medtronic microcatheter was returned, tested in-house, and resistance was not encountered as the mandrel exited the distal tip without issues.Advancing the implant coil against the reported resistance may lead to possible damage; therefore, it is possible that the damage occurred when the customer attempted to advance the coil through the catheter against resistance; however, this could not be confirmed.The axium prime implant coil was found to be stretched and broken.Possible causes for resistance are, but not limited to, the use of an incompatible catheter, lack of hydration before the procedure, the user does not maintain continuous flush, and patient tortuous anatomy.The excelsior sl-10 microcatheter used in the event was returned and found to be compatible with the axium prime implant coil.Via an online source, the excelsior sl-10 microcatheter has a labeled distal id of 0.0165¿ which was found to be compatible with the axium prime implant coil which has a labeled minimum microcatheter diameter of 0.0165 - 0.017¿.The customer noted that ¿a continuous saline flush was administered and maintained as indicated in the ifu¿.No mention of the patient's blood flow or vessel tortuosity was provided.No introducer sheath was returned with the coil; therefore, the customer report of ¿failure to resheath¿ was unable to be confirmed.The axium prime implant coil was returned stretched and broken (implant coil not returned).This confirms the customer's report of ¿coil stretched¿, but the cause was unable to be determined.Possible causes for ¿coil stretched¿ are but not limited to: lack of hydration before procedure, tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, and user advances the coil against resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21235591
Report Number9617601-2025-00117
Device Sequence Number15700460
Product Code KRD
UDI-Device Identifier00763000313722
UDI-Public00763000313722
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot Number228640119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer01/27/2025
03/11/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date02/12/2025
04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient Weight63 KG